MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583040
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to second of four hydratome rx 44 used during the same procedure.It was reported to boston scientific corporation that a hydratome rx 44 was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the hydratome rx 44 was inserted through the duodenoscope.After the device exited the duodenoscope, the physician had difficulty passing the guidewire through the tome due to friction.The same problem happened when the physician opened three more hydratome rx 44.It was reported that the physician attempted to reload the guidewire through the tome after flushing the tome with saline and wetting the guidewire; however, the same problem was still noticed.It was also noted that the patient had a very difficult anatomy to cannulate (periampullary diverticula and a duodenal mucosal fold) partially blocking the view of the ampulla.The physician was able to place a pancreatic duct stent; however, the procedure was rescheduled, and a second procedure was performed, treating the biliary leak and it was successfully completed.There were no patient complications reported as a result of this event.The patient was discharged from the hospital.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: impact code f05 is being used to capture the reportable event of rescheduled procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: impact code f05 is being used to capture the reportable event of rescheduled procedure.Block h10: the returned hydratome rx 44 was analyzed, and a visual evaluation noted that the working length was bent at the distal section.Functionally, a spare guidewire was used to perform the test, the jagwire guidewire was difficult to advance through the autotome device.Per the dimensional inspection of the autotome, the internal diameter was measured into two different sections.The internal diameter on the large brown/green color bands section, it was found within specification; however, the internal diameter on the little brown/green color bands section, it was out of specification.No other problems with the device were noted.The reported event of kinked working length and guidewire difficult to advance were confirmed.Upon analysis, it was found that the working length was bent at the distal section, and it was difficult to advance the guidewire through the tome.The kinked working length could be caused by operational factors, such as manipulating the device through difficult anatomy or the used technique for the device manipulation.Functional evaluation revealed that the jagwire was difficult to advance through the autotome.Additionally, the internal diameter (id) of the catheter was out of specification.It was determined that the cause was related to manufacturing deficiency.Based on all gathered information, the root cause of this complaint is manufacturing deficiency.An investigation to address this problem has been opened.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: impact code f05 is being used to capture the reportable event of rescheduled procedure.Block h10: the returned hydratome rx 44 was analyzed, and a visual evaluation noted that the working length was bent at the distal section.Functionally, when a spare guidewire used to perform the test, it was difficult to advance the jagwire guidewire through the autotome device.No other problems with the device were noted.The reported event of kinked working length and guidewire difficult to advance were confirmed.Upon analysis, it was found that the working length was bent at the distal section, and it was difficult to advance the guidewire through the tome.The kinked working length could be caused by operational factors, such as manipulating the device through difficult anatomy or the used technique for the device manipulation.Although it was found that the jagwire guidewire was difficult to advance through the autotome device, there are some pending tests on the device to be performed, such as the measure of the internal diameter (id) of the catheter.The resolution of this problem is still being performed and is currently in progress.Since the product investigation does not lead to a clear conclusion about the cause of the reported adverse events, therefore, the most probable root cause of this complaint is conclusion not yet available as the conclusion is yet to be established and the investigation is still incomplete.
 
Event or Problem Description

Brand Name
HYDRATOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17881612
Report Number3005099803-2023-05266
Device Sequence Number18085128
Product Code KNS
UDI-Device Identifier08714729755197
UDI-Public08714729755197
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00583040
Device Catalogue Number8304
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer11/15/2023
12/13/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date12/11/2023
01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexUnknown